MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CB040, 5MMX45CM EPIX LAPA SCISSOR, 10/BX; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)

APPLIED MEDICAL RESOURCES CB040, 5MMX45CM EPIX LAPA SCISSOR, 10/BX; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Model Number CB040
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Name of procedure being performed: lap band removal.Detailed description of event: company representative was not present during the case when 3 ea.Units of cb040 would not cut during use.It is reported that the scissors functioned properly when tested outside of the patient, but when placed through the trocar each unit of scissors would not cut.Case was completed with a cb030.There was no injury to the patient.The materials manager also reports that they are unsure if increased calcification on the lap band attributed to the scissors not cutting.When the scissors were examined after the case, it was reported that the blades had burrs.Additional information received via email 10dec2021 from [name], account manager: image of complaint device attached showing burr on blades.Rep states that all 3 units have the burr.Customer states that when the scissors were taken out of the package, they worked.But once there were in the port to cut the band, they "lock up." this happened with all 3 scissors, and each were tested beforehand."the smaller scissor worked.I opened another one and it works out of the package but when any pressure is put on the shaft it wont work." products are available for return.Patient status: there was no injury to the patient.Type of intervention case was completed with a cb030.
 
Event or Problem Description
Name of procedure being performed: lap band removal detailed description of event: complaint 1 of 3: (b)(4) - mfr # 2027111-2022-000302.Complaint 2 of 3: (b)(4)- mfr #.Complaint 3 of 3:(b)(4)- mfr # 2027111-2022-000304.Company representative was not present during the case when 3 ea.Units of cb040 would not cut during use.It is reported that the scissors functioned properly when tested outside of the patient, but when placed through the trocar each unit of scissors would not cut.Case was completed with a cb030.There was no injury to the patient.The materials manager also reports that they are unsure if increased calcification on the lap band attributed to the scissors not cutting.When the scissors were examined after the case, it was reported that the blades had burrs.Additional information received via email 10dec2021 from [name], account manager: image of complaint device attached showing burr on blades.Rep states that all 3 units have the burr.Customer states that when the scissors were taken out of the package, they worked.But once there were in the port to cut the band, they "lock up." this happened with all 3 scissors, and each were tested beforehand."the smaller scissor worked.I opened another one and it works out of the package but when any pressure is put on the shaft it wont work." products are available for return.Patient status: there was no injury to the patient.Type of intervention case was completed with a cb030.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience as a large burr was observed on one of the blades, preventing the unit from actuating the blades and cutting.Based on the condition of the returned unit and the description of the event, the burr likely resulted from the initial attempt to cut the calcified lap band.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
CB040, 5MMX45CM EPIX LAPA SCISSOR, 10/BX
Common Device Name
LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key13146265
Report Number2027111-2022-00303
Device Sequence Number17021848
Product Code HET
UDI-Device Identifier00607915110130
UDI-Public(01)00607915110130(17)240930(30)01(10)1431735
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K062169
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberCB040
Device Catalogue Number101475265
Device Lot Number1431735
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2021
Supplement Date Received by Manufacturer12/06/2021
Initial Report FDA Received Date01/03/2022
Supplement Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TROCAR
Patient SexUnknown